I'm on 150 mg Pristiq since 9 sep now exp chills and sweats at night and early morning. Also have sleep apnea and using cpap which I find very uncomfortable. My question, will an increase in dose make it better or worse? Also seeing a counsellor due for second visit this week. I'm feeling lousy most of the time, teary, anxious and useless a lot of the time. Not sleeping well and nauseous in the morning. I'm 57 and had been on 150 Effexor for several years prior which had lost its effectiveness.
Pristiq causing sweats and chills?
Question posted by Mollieann on 9 Nov 2016
Last updated on 7 March 2019 by Feelinggreat
The correct dose for Pristiq for an individual is based on their blood levels. This is different for everyone for multiple reasons. I reach 400mg under the care of my Psychiatrist, once I got there is was perfect for me. Please just work closely with your health professional (preferably a psychiatrist), it may take time but you can get there. Be kind to yourself and remember as the brain ages things can change. Like any health issue you just have to manage it with professional help and support.
I've been on pristiq for a month and I'm on the lowest dose and I had all your problems to and I'm a larger guy it has slowly been getting better but a lot of my problem may have withdral from my meds I was coming off
"In clinical studies, doses of 10 mg to 400 mg per day were studied. In clinical studies, doses of 50 mg to 400 mg per day were shown to be effective, although no additional benefit was demonstrated at doses greater than 50 mg per day and... adverse reactions and discontinuations were more frequent at higher doses."
I had experienced severe sweating on 100 mg pristiq. And many other side effects including Anxiousness.
I have switched to trintellix 10 mg . I dont sweat anymore. Mood is improved . I am 57.
I starter pristiq about 3 weeks ago now and have flu like symptoms, headaches, chill randomly, heat wave a little, etc. I think I'm gonna go back to effexor since I was on that for a few months and didn't really have a problem with it
I've been on Pristiq for a while and am considering switching but I remember having similar reactions when I started. However, 150 is a high dose. I started on 50, it was ok, so we tried 100, and it was not good at all, so we went back to 50. My understanding is that unlike other meds, Pristiq at higher doses isn't more effective, but can actually make things worse. Talk to your doc about trying a lower dose - 100, and then if that doesn't work, 50.
There are some new smaller cpaps that might be more comfortable. If you're having trouble sleeping, that may contribute, but I don't know what meds you can take with apnea (I take ambien for chronic insomnia).
None of the antidepressants work alone - it's a three legged stool - meds, regular therapy (at least once a week, preferably with a psychologist not a therapist), and exercise.
At this point, your Pristiq side effects should have waned - its usually about 2-3 weeks for side effects, 6-8 weeks for full positive effect. Increase will definitely not help. Are you seeing a pdoc? Don't have meds like this prescribed by anyone other than a psychiatrist - even though it may take months to get to see someone. You can continue (and hopefully titrate down) in the interim.
Also have you tried Wellbutrin? I like it quite a bit, and it can be an adjunct or stand-alone. It doesn't have a lot of side effects, which is why I mention it. Doses are 150, 300, and 450. Some docs will go to 600 but mine won't because of risk of seizure. I'd talk to doc about lowering Pristiq over the next 2 weeks (to 100) and then more if that doesn't work (to 50). If symptoms and side effects still suck, consider a different med. But therapy is a must. Meds alone don't work.
It is proven that doses over 50-100mg do not have any benefit. I was only on Pristiq for 2 months as a means to taper off of Effexor. (Didn't help) I doubt an increase will help your symptoms. I have been off Pristiq for only 9 days & I feel worse now with the withdrawals. I did taper off as told to. Even while on the Pristiq I felt similar symptoms of what you're describing. Anxiety-yes! Chills-yes-Still have that, whole body aches-yes & feeling feverish. Flu like symptoms & now exhaustion etc. Check with your doc, I wouldn't put my worst enemy on this drug. I have the opposite, all I want to do is sleep & have major brain fog, even on the med. The only thing keeping me awake is Adderall for ADHD. Best of luck. And please look at other reviews for Pristiq. I've filed a complaint with the FDA. I've also lost a ton of hair, can't be 100% why because I am on birth control & the Adderall, but am suspicious.
- Pristiq uses and safety info
- Pristiq information for Healthcare Professionals (includes dosage details)
- Side effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.